MAUDE Adverse Event Report: AMO PUERTO RICO MFG. INC. TECNIS IOL; INTRAOCULAR LENS

AMO PUERTO RICO MFG. INC. TECNIS IOL; INTRAOCULAR LENS
Model Number ZCB00
Medical Device Problem Code Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Codes Eye Injury (1845); Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Section d6a: implant date: not applicable, as lens was removed in the initial surgery.Section d6b: explant date: not applicable, as lens was removed in the initial surgery.Section e1: initial reporter telephone number: (b)(6).Section h3-other (81): the device was not returned for analysis; therefore, a failure analysis of the complaint device cannot be completed.A review of the device history record, complaint trending, and risk documentation for this device will be performed.Upon completion of the review, if there is any further relevant information a supplemental medwatch will be filed.Section h6- health effect - clinical code 4581: no code available (incision enlarged).Section h6 - medical device problem code - 3191: no code available (unspecified suspected product quality with patient involvement).All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported that an intraocular lens (iol) was inserted and removed during implantation into the patient's eye.The cause is unknown and it is unknown if there was any patient injury.Surgery time was delayed.Incision was enlarged and sutures were required.Vitrectomy was performed and medication was prescribed.Surgery completed successfully with patient reported as fully recovered with no impact to vision.Vision pre-operative: 3/60 and vision post-operative: 6/12.No further information available.
 
Additional Manufacturer Narrative
Additional information received on november 11, 2025.The issue was related to haptic damaged.It was initially reported as: it was reported that an intraocular lens (iol) was inserted and removed during implantation into the patient's eye.The cause is unknown and it is unknown if there was any patient injury.Surgery time was delayed.Incision was enlarged and sutures were required.Vitrectomy was performed and medication was prescribed.Surgery completed successfully with patient reported as fully recovered with no impact to vision.Vision pre-operative: 3/60 and vision post-operative: 6/12.No further information available.

Brand Name
TECNIS IOL
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
AMO PUERTO RICO MFG. INC.
road 402 north, anasco ind. pk
anasco PR 00610
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
7142478552
MDR Report Key17165944
Report Number3012236936-2023-01503
Device Sequence Number17596913
Product Code HQL
UDI-Device Identifier05050474531758
UDI-Public(01)05050474531758(17)250827
Combination Product (Y/N)N
Initial Reporter CountryMY
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/09/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/27/2025
Device Model NumberZCB00
Device Catalogue NumberZCB0000220
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/26/2023
Supplement Date Received by Manufacturer11/11/2025
Initial Report FDA Received Date06/20/2023
Supplement Report FDA Received Date12/09/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured08/27/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown